May 1985

Seizures and Trazodone Therapy

Author Affiliations

Department of Neurology
Department of Neurosurgery Bowman Gray School of Medicine of Wake Forest University Winston-Salem, NC 27103

Arch Gen Psychiatry. 1985;42(5):523. doi:10.1001/archpsyc.1985.01790280105012

To the Editor.—  Seizures are a wellknown complication of treatment with the tricyclic antidepressants. The newer non-monoamine oxidase inhibiting, nontricyclic agents may be less epileptogenic,1 with the possible exception of maprotiline.2 Trazodone hydrochloride, a triazolopyridine, is considered to have little effect on the seizure threshold. Herein, we describe a patient who had multiple seizures shortly after the commencement of trazodone therapy.

rt of a Case.—  A 50-year-old, righthanded woman with no history of epilepsy presented after the onset of generalized tonic-clonic seizures. She had had a recent flulike illness, and on the evening prior to admission, had an unwitnessed fall for which she had poor recall. On the day of admission, the patient had a generalized tonic-clonic seizure followed by postictal stupor. A second generalized tonic-clonic seizure was witnessed after hospitalization.There was a history of chronic bifrontal headaches that were consistent with muscle-contraction headaches. During evaluation of

First Page Preview View Large
First page PDF preview
First page PDF preview